Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 12, NWS North Platte, NE

April 8, 202212 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 8, 2022, 2:37 PM CDT for 12 counties in Nebraska. It took effect at Apr 9, 2022, 11:04 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2022, 2:37 PM CDT (19:37 UTC)
In effect from
Apr 9, 2022, 11:04 AM CDT
Expired
Apr 9, 2022, 8:00 PM CDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS83 KLBF 081937
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
237 PM CDT Fri Apr 8 2022

NEZ209-219-090800-
/O.NEW.KLBF.FW.W.0012.220409T1700Z-220410T0100Z/
/O.CON.KLBF.FW.W.0011.000000T0000Z-220409T0200Z/
Loup Rivers Basin-Loess Plains-
237 PM CDT Fri Apr 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL NEBRASKA... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL AND NORTH
CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon to 8 PM CDT Saturday.

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...North 10 to 20 mph with gusts up to 35 mph this
  afternoon. For tomorrow, south winds 15 to 25 mph with gusts up
  to 35 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-210-090200-
/O.CON.KLBF.FW.W.0011.000000T0000Z-220409T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-
237 PM CDT Fri Apr 8 2022 /137 PM MDT Fri Apr 8 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
THE PANHANDLE INTO SOUTHWEST AND NORTH CENTRAL NEBRASKA...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ210...Fire Weather Zone 210 
  Frenchman Basin.

* Winds...North 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Brown
4 follow-up statements
709 
WWUS83 KLBF 090848
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
348 AM CDT Sat Apr 9 2022

NEZ219-092300-
/O.NEW.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/
/O.CON.KLBF.FW.W.0012.220409T1700Z-220410T0100Z/
Loess Plains-
348 AM CDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF
SOUTHWEST NEBRASKA... 

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY 
AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE 
HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Sunday afternoon through Sunday evening.

* Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ209-092300-
/O.CON.KLBF.FW.W.0012.220409T1700Z-220410T0100Z/
Loup Rivers Basin-
348 AM CDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF NORTH 
CENTRAL NEBRASKA...

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin.

* Winds...South 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-092300-
/O.NEW.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/
Frenchman Basin-
248 AM MDT Sat Apr 9 2022

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF
SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Sunday morning through Sunday evening.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...Northwest 20 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 17 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly become 
  out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
112 
WWUS83 KLBF 091604 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
1104 AM CDT Sat Apr 9 2022

NEZ219-100615-
/O.EXT.KLBF.FW.W.0012.220409T1604Z-220410T0100Z/
/O.CON.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/
Loess Plains-
1104 AM CDT Sat Apr 9 2022

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
AREAS OF SOUTHWEST NEBRASKA...

* Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Southwest 10 to 25 mph today. Northwest 15 to 25 mph 
  with gusts up to 40 mph on Sunday.

* Relative Humidity...As low as 12 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ209-100100-
/O.EXT.KLBF.FW.W.0012.220409T1604Z-220410T0100Z/
Loup Rivers Basin-
1104 AM CDT Sat Apr 9 2022

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF NORTH CENTRAL
NEBRASKA...

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-100615-
/O.CON.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/
Frenchman Basin-
1004 AM MDT Sat Apr 9 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
AREAS OF SOUTHWEST NEBRASKA...

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...Northwest 20 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 17 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
336 
WWUS83 KLBF 091626
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1126 AM CDT Sat Apr 9 2022

NEZ208-100100-
/O.EXA.KLBF.FW.W.0012.000000T0000Z-220410T0100Z/
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
1126 AM CDT Sat Apr 9 2022

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH CENTRAL
NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect until 8 PM CDT this evening.

* Affected Area...In NEZ208...Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest.

* Winds...South to southwest 15 to 25 mph with gusts up to 35 
  mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ219-100630-
/O.CON.KLBF.FW.W.0012.000000T0000Z-220410T0100Z/
/O.CON.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/
Loess Plains-
1126 AM CDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST
NEBRASKA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
AREAS OF SOUTHWEST NEBRASKA...

* Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Southwest 10 to 25 mph today. Northwest 15 to 25 mph 
  with gusts up to 40 mph on Sunday.

* Relative Humidity...As low as 12 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ209-100100-
/O.CON.KLBF.FW.W.0012.000000T0000Z-220410T0100Z/
Loup Rivers Basin-
1126 AM CDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF NORTH CENTRAL
NEBRASKA...

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-100630-
/O.CON.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/
Frenchman Basin-
1026 AM MDT Sat Apr 9 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
AREAS OF SOUTHWEST NEBRASKA...

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...Northwest 20 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 17 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
888 
WWUS83 KLBF 091938
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
238 PM CDT Sat Apr 9 2022

NEZ219-100945-
/O.UPG.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/
/O.NEW.KLBF.FW.W.0013.220410T1700Z-220411T0100Z/
/O.CON.KLBF.FW.W.0012.000000T0000Z-220410T0100Z/
Loess Plains-
238 PM CDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST
NEBRASKA...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon to 8 PM CDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Through early evening...southwest at 10 to 20 mph. On
  Sunday...north 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-100945-
/O.UPG.KLBF.FW.A.0009.220410T1700Z-220411T0100Z/
/O.NEW.KLBF.FW.W.0013.220410T1700Z-220411T0100Z/
Frenchman Basin-
138 PM MDT Sat Apr 9 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from 11 AM to 7 PM MDT Sunday. The Fire Weather Watch is
no longer in effect.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...Northwest 20 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ208-209-100100-
/O.CON.KLBF.FW.W.0012.000000T0000Z-220410T0100Z/
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
238 PM CDT Sat Apr 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF NORTH CENTRAL
NEBRASKA...

* Affected Area...In NEZ208...Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In 
  NEZ209...Fire Weather Zone 209 Loup Rivers Basin.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Weather conditions could become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 8, 12:54 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 8, 12:54 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1254 PM CDT Fri Apr 8 2022

.SHORT TERM...(Today through Saturday)
Issued at 348 AM CDT Fri Apr 8 2022

A large upper low is centered across Wisconsin early this morning. A
slowly weakening surface low is also located across Wisconsin.
Expect the system to move slowly east today and be centered across
Michigan by Friday. Northwest flow aloft will weaken today and
surface winds won't be near as strong as the last couple of days.
Bufkit sounding profiles show winds picking up a bit again this
morning, peaking around noontime, and then slowly decreasing though
this afternoon. As mixing increases this morning expect gusts around
35 mph or so from late morning through early afternoon and then
decreasing thereafter. Very dry air upstream across Wyoming early
this morning will quickly advect into the area today. This dry air
combined with the gusty winds will set the stage for Red Flag
Warning conditions and the previously issued Red Flag Warning for
today looks good.

High pressure ridge axis quickly moves across the area tonight. A
period of light winds can be expected as this occurs. As mentioned
it will be moving quickly, with south winds developing across
western Nebraska on the backside of the axis after midnight. Dry air
will remain in place on Saturday as shortwave energy dives into
Wyoming. Surface low pressure will deepen across eastern Colorado
though the day Saturday ahead of this wave, with the low shifting
eastward across Kansas Saturday night. There will be an increase in
dew points by late Saturday afternoon as some limited return
moisture surges northward on gusty south winds. However, this will
not arrive until late afternoon and humidity is expected to be very
low (near or critically low) for a time Saturday afternoon before
the dew points begin to rise a bit toward evening. Later forecasts
will examine the potential need for fire weather headlines. As the
low tracks across Kansas Saturday night expect a cold front to surge
southeast across the area. Mid-level FGEN increases just behind the
boundary, and there is a fairly good chance of light rain developing
overnight across northwest Nebraska extending eastward into north
central Nebraska. Rain may mix or change to wet snow across
northwest Nebraska with some minimal accumulation on grassy
surfaces.

.LONG TERM...(Saturday night through Thursday)
Issued at 348 AM CDT Fri Apr 8 2022

Breezy to locally windy conditions are expected Sunday behind the
front. Again the air dries out by afternoon, especially across
southwest Nebraska where near critical fire weather concerns may
develop.

Attention turns to a potentially powerful storm and more very strong
wind as we head toward the middle and of the week. All operational
models have a very dynamic system that emerges onto the Plains
Tuesday-Thursday timeframe. Models vary though in the track and
location of potentially heavy precipitation. WPC guidance would
favor the northwest half of Nebraska northward into the Dakotas
where a blizzard could develop. Meanwhile a moist axis of Gulf air
(dew points in the 60s) could lead to severe weather across
portions of the Missouri Valley into the Southern Plains. Ecmwf
ensemble mean suggests again the potential for 60+ mph wind gusts
behind the system. These winds could combine with heavy snow and
create a blizzard. Definitely one to watch as we head into the
next few forecast cycles.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1254 PM CDT Fri Apr 8 2022

Very dry air aloft and at the sfc will promote VFR throughout
wrn and ncntl Nebraska today and tonight. Surface winds at KLBF
and KVTN will range near 34015G25KT this afternoon, diminishing
by 23Z. Light winds forecast overnight.

&&

.FIRE WEATHER...
Issued at 348 AM CDT Fri Apr 8 2022

Humidity falls to less than 20 percent across all of western and
north central Nebraska this afternoon. Northwest winds of 15 to 20
mph gusting to 25 to 30 mph will accompany the low humidity leading
to Critical fire weather conditions.

Weather conditions are being monitored for possible critical fire
weather conditions Saturday and Sunday. Sufficient winds to satisfy
the criteria are questionable Saturday and Sunday.

A powerful spring storm will likely affect the Great Plains Tuesday
through Thursday next week. The storm has the potential to produce
1/2 to 1 inch of rain and snow water north of a line from Imperial
to North Platte to Broken Bow.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
NEZ204-206-208>210-219.

Red Flag Warning from noon to 8 PM CDT Saturday for NEZ209-219.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Roberg
FIRE WEATHER...CDC
Hazardous weather outlook, Apr 8, 12:34 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1234 PM CDT Fri Apr 8 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-091745-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1234 PM CDT Fri Apr 8 2022 /1134 AM MDT Fri Apr 8 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Critical fire weather conditions are expected across all of
western and north central Nebraska this afternoon and early
evening. The concern is humidity below 20 percent and northwest
winds gusting to 25 to 30 mph.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Weather conditions are being monitored for possible critical fire
weather conditions across parts of western and north central
Nebraska Saturday and Sunday. The concern is low humidity and
gusty winds in excess of 25 mph.

A powerful spring storm will likely affect the Great Plains
Tuesday through Thursday. The storm has the potential to produce
snow and high winds across western and north central Nebraska but
this is dictated by the storm track which remains somewhat
uncertain. Please check the forecast over the weekend and early
next week for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.